Over the past few years OxyContin has risen out of relative obscurity to become one of the most abused drugs in the country.
With its powerful painkilling properties and close similarity to morphine, the mounting reports of OxyContin (timed release oxycodone hydrochloride) abuse and dependency has caused both healthcare professionals and the U.S. Food and Drug Administration to reconsider how the drug is packaged and marketed.
As with other painkillers, OxyContin has several withdrawal symptoms which can be signs of a possible addiction problem. However, if you take the drug as prescribed, meaning no more and no less, then you shouldn’t experience these symptoms. Also, it is suggested that you gradually ease off using this drug as opposed to abruptly going cold turkey. Anxiety, nausea, muscle pain, muscle weakness, flu-like symptoms and fevers are all legitimate concerns during withdrawal.
There are a few signs to look out if you suspect a friend or loved one might be abusing a strong prescription painkiller such as OxyContin. Pharmacy theft, fraudulent prescriptions and over-prescribing in the United States have led to abuse of OxyContin. On an older version of OxyContin, there was a warning on the bottle stating that the time release tablets shouldn’t be crushed. This led to recreational drug users crushing and snorting the capsules. OxyContin’s popular street name is “hillbilly heroin” and its abuse is on the rise. If you think a loved one is overindulging in the effects of OxyContin, talk to them immediately about the dangers of addiction; if you suspect a powerful addiction has developed, OxyContin addiction treatment therapy is always an option.
At Above It All Treatment Center, we are here and ready to help you or a loved one who is experiencing any of these symptoms. We will work with you to design a program that is tailored to your needs and will put you on the road to recovery.